Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 27, 2007, 8:22 PM EDT for Berrien County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2007, 8:22 PM EDT (00:22 UTC)
- Expired
- Sep 27, 2007, 9:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 8:24 PM EDT | HAIL 0.88 | Bridgman, MI | REPORTED AT MM16 ALONG I 94 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 280023
SVRIWX
MIC021-280100-
/O.NEW.KIWX.SV.W.0151.070928T0022Z-070928T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERRIEN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 900 PM EDT
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
SEVERE STORM WAS LOCATED NEAR BARODA...OR ABOUT 8 MILES SOUTH OF
FAIR PLAIN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BERRIEN SPRINGS AND SODUS...
EAU CLAIRE...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...ALONG WITH DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4187 8623 4186 8623 4187 8656 4204 8656
4205 8655 4207 8623
TIME...MOT...LOC 0022Z 269DEG 27KT 4196 8643
$$1 follow-up statement
000
WWUS53 KIWX 280054
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 PM EDT THU SEP 27 2007
MIC021-280101-
/O.EXP.KIWX.SV.W.0151.000000T0000Z-070928T0100Z/
BERRIEN MI-
851 PM EDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERRIEN COUNTY EXPIRES
AT 900 PM EDT...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. ANY
TRAINED NWS SKYWARN SPOTTERS IN THE BARODA AND BERRIEN SPRINGS AREAS
ARE ASKED TO RELAY STORM ANY HAIL OR DAMAGING WIND INFORMATION.
LAT...LON 4187 8623 4186 8623 4187 8656 4204 8656
4205 8655 4207 8623
TIME...MOT...LOC 0051Z 269DEG 27KT 4196 8614
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 7:37 PM EDT, 45 minutes earlier.
Area forecast discussion, Sep 27, 7:37 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 737 PM EDT THU SEP 27 2007 .AVIATION... WILL CONTINUE TO KEEP THE TAFS DRY AS SHOWERS AND STORMS STILL HAVING A HARD TIME GETTING GOING TO THE WEST GIVEN RELATIVELY DRY LOW LEVEL ENVIRONMENT. GENERALLY...THE BEST FORCING WILL STAY TO THE NORTH OF THE AREA. HAVE KEPT CONDITIONS VFR THROUGH THE TAF PERIOD. WINDS SHOULD BECOME LIGHT WEST OR NORTHWEST EARLY TONIGHT AFTER THE FRONT PASSES. THE DRIER AIR SPREADING IN SHOULD BE ENOUGH TO OFFSET FOG DEVELOPMENT...BUT CAN NOT RULE OUT SOME PATCHY GROUND FOG ESPECIALLY AROUND FWA LATE TONIGHT. && .SHORT TERM... THE IMMEDIATE CONCERN IS FOR THE CHANCE FOR SHOWERS AND THUNDERSTORMS AS AN UPPER LEVEL DISTURBANCE AND SECONDARY COLD FRONT MOVE EAST SOUTHEAST ACROSS WISCONSIN INTO LOWER MICHIGAN. STORMS THURSDAY AFTERNOON HAVE BEEN FIRING OVER WISCONSIN DEEPER INTO THE UPPER LEVEL COLD POOL AND ASSOCIATED WITH AN UPPER TROF. THE ACTIVITY HAS BEEN HIGHLY DIURNALLY DRIVEN WITH STEEP MID LEVEL LAPSE RATES. THEREFORE...EXPECT THE STORMS TO DECREASE IN COVERAGE AND INTENSITY THIS EVENING. ALSO...EXPECT THE BULK OF THE ACTIVITY TO STAY NORTH OF THE FORECAST AREA GIVEN RELATIVELY STABLE CONDITIONS OVER NORTHERN INDIANA INTO FAR SW LOWER MICH. HAVE INCLUDED THE CHANCE FOR SPRINKLES INTO THESE NORTHERN PORTIONS OF THE FORECAST AREA. OTHERWISE...CLOUDS SHOULD DECREASE LATE TONIGHT ONCE THE UPPER LEVEL SYSTEM MOVES EAST. MAV MOS AND FWC MOS TEMPERATURES LOOK GOOD SO HAVE FOLLOWED. && .LONG TERM... FRIDAY NIGHT THROUGH THURSDAY ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION EXPECTED TO CONTINUE THROUGH THIS LONG TERM PACKAGE. MODEL AGREEMENT PRETTY GOOD THROUGH THE WEEKEND THEN SIGNIFICANT DIFFERENCES SHOW UP NEXT WEEK WITH RESPECT TO TROPICAL DISTURBANCES AND UPSTREAM AFFECT ON SHORT WAVE RIDGING AND SHORT WAVE TROUGH DEVELOPMENT AND MOVEMENT. NOT REALLY SIDING WITH ANY PARTICULAR MODEL HERE BUT WEIGHING FORECAST TOWARD CONTINUITY AND PATTERN TREND OF LAST TWO WEEKS. UPPER LEVEL RIDGING WILL BE BUILDING ACROSS THE AREA FRIDAY NIGHT INTO THE WEEKEND. SURFACE HIGH PRESSURE OVER THE AREA FRIDAY NIGHT WILL SLOWLY DRIFT EAST THROUGH THE WEEKEND. THIS SETUP WILL ALLOW FOR CLEAR SKIES AND LARGE DIURNAL TEMPERATURE SWINGS. FRIDAY NIGHT WILL BE COOL WITH LOWS DROPPING INTO THE LOWER 40S WITH UPPER 30S POSSIBLE IN TYPICAL COOL DRAINAGE SPOTS. SATURDAY AND SUNDAY WILL SEE A MODERATING TREND IN TEMPERATURES THROUGH THE 70S AS UPPER RIDGE DOMINATES AND LOW LEVEL FLOW GRADUALLY VEERS ALLOWING WARMER AIRMASS TO MOVE BACK IN. MODELS BEGIN TO DIVERGE WITH FORECAST DETAILS MONDAY AS A SERIES OF WEAK SHORT WAVES WILL MOVE ACROSS NORTHERN CONUS. HANDLING OF THESE WAVES IS DIFFERING IN PART DUE TO TROPICAL DEVELOPMENT AND MOVEMENT OFF SOUTHEAST CONUS AND UPSTREAM WAVES OVER POORLY SAMPLED NORTHERN PACIFIC. STRENGTH AND LOCATION OF RIDGING TO OUR EAST BEING HANDLED DIFFERENTLY BY MEDIUM RANGE MODELS. GFS USES RIDGE TO DEFLECT SHORT WAVES NORTH AND AWAY FROM US WHILE ECMWF BRINGS THE SHORT WAVES FURTHER EAST AND ALLOWS WEAK SURFACE FRONTS TO SAG INTO THE AREA. TRUE STRENGTH OF THESE WAVES WILL NOT BE HANDLED WELL BY MODELS AT THIS TIME RANGE EITHER. FIRST SHORT WAVE EXPECTED MONDAY WHILE SIMILAR LOOKING WAVE AGAIN APPROACHES TOWARD WEDNESDAY. MODELS HAVE BEEN SLOWER AND WEAKER WITH FIRST WAVE ON MONDAY AND FORECAST GRIDS HAS GRADUALLY TRENDED THIS WAY AS WELL. THINKING SIMILAR TRENDS MAY OCCUR FOR LATTER WAVE MID WEEK AS MODELS TYPICALLY BREAK DOWN SHORT WAVE RIDGING TOO FAST. HAVE ALLOWED LOW CHANCE POPS TO CONTINUE FOR MONDAY AS TIMING AND PROXIMITY OF WAVE TO OUR AREA WARRANTS THE CHANCE. HAVE KEPT DAYS 6 AND 7 DRY FOR NOW UNTIL WE GET A BETTER HANDLE ON SITUATION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...SKIPPER LONG TERM...LASHLEY
Hazardous weather outlook, Sep 27, 4:31 AM EDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EDT THU SEP 27 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 431 AM EDT THU SEP 27 2007 /331 AM CDT THU SEP 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-280845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 431 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.